Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2011, 9:08 PM CDT for Poweshiek County, Tama County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 9:08 PM CDT (02:08 UTC)
- Expired
- Jul 22, 2011, 9:58 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:15 PM CDT | TSTM WND GST 58 | Grinnell, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS53 KDMX 230208
SVRDMX
IAC157-171-230315-
/O.NEW.KDMX.SV.W.0256.110723T0208Z-110723T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POWESHIEK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 1015 PM CDT
* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRINNELL...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...BROOKLYN...MALCOM...GUERNSEY...HARTWICK...CHELSEA AND
IRVING.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4152 9268 4151 9275 4160 9276 4160 9277
4185 9277 4200 9230 4161 9229
TIME...MOT...LOC 0208Z 242DEG 27KT 4170 9266
WIND...HAIL 60MPH 1.00IN
$$
PODRAZIK4 follow-up statements
065
WWUS53 KDMX 230218
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT FRI JUL 22 2011
IAC157-171-230315-
/O.CON.KDMX.SV.W.0256.000000T0000Z-110723T0315Z/
TAMA IA-POWESHIEK IA-
918 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POWESHIEK AND
SOUTHEASTERN TAMA COUNTIES UNTIL 1015 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRINNELL...MOVING NORTHEAST AT 35 MPH.
IN ADDITION...AT 915 PM CDT...THE GRINNELL MESONET WEATHER STATION
REPORTED A WIND GUST OF 58 MPH WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKLYN...MALCOM...GUERNSEY...HARTWICK...CHELSEA AND IRVING.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4152 9268 4151 9275 4160 9276 4160 9277
4185 9277 4200 9230 4161 9229
TIME...MOT...LOC 0217Z 238DEG 30KT 4177 9263
WIND...HAIL 60MPH 1.00IN
$$
PODRAZIK526
WWUS53 KDMX 230230
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT FRI JUL 22 2011
IAC157-171-230315-
/O.CON.KDMX.SV.W.0256.000000T0000Z-110723T0315Z/
TAMA IA-POWESHIEK IA-
930 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
POWESHIEK AND SOUTHEASTERN TAMA COUNTIES UNTIL 1015 PM CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BROOKLYN...OR 12
MILES NORTHEAST OF GRINNELL...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHELSEA AROUND 945 PM CDT.
IRVING AROUND 955 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HARTWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4168 9277 4185 9276 4200 9230 4168 9229
4167 9230
TIME...MOT...LOC 0230Z 238DEG 30KT 4183 9251
WIND...HAIL 60MPH <.75IN
$$
PODRAZIK085 WWUS53 KDMX 230244 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 944 PM CDT FRI JUL 22 2011 IAC157-171-230315- /O.CON.KDMX.SV.W.0256.000000T0000Z-110723T0315Z/ TAMA IA-POWESHIEK IA- 944 PM CDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN POWESHIEK AND SOUTHEASTERN TAMA COUNTIES UNTIL 1015 PM CDT... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BELLE PLAINE...OR 17 MILES NORTHWEST OF MARENGO...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN POWESHIEK AND SOUTHEASTERN TAMA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4172 9242 4189 9262 4200 9230 4173 9230 TIME...MOT...LOC 0244Z 243DEG 32KT 4192 9234 WIND...HAIL 60MPH <.75IN $$ PODRAZIK
758 WWUS53 KDMX 230258 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 958 PM CDT FRI JUL 22 2011 IAC157-171-230308- /O.CAN.KDMX.SV.W.0256.000000T0000Z-110723T0315Z/ TAMA IA-POWESHIEK IA- 958 PM CDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWESHIEK AND SOUTHEASTERN TAMA COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4172 9242 4189 9262 4200 9230 4173 9230 TIME...MOT...LOC 0258Z 243DEG 32KT 4198 9219 $$ PODRAZIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:30 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 6:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT FRI JUL 22 2011 .SHORT TERM /TONIGHT/... ONCE AGAIN VERY UNCERTAIN CONVECTIVE SCENARIO FOR THE SHORT TERM FORECAST. SATELLITE IMAGERY DEPICTS AN MCV MOVING EASTWARD ACROSS NORTHWESTERN IOWA...WHICH HAS BEEN PRODUCING A PERSISTENT AREA OF LIGHT SHOWERS AND ISOLD THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES ALL AFTERNOON. MEANWHILE SOUTH OF ABOUT HIGHWAY 20 SKIES HAVE CLEARED OUT...TEMPERATURES HAVE RISEN...AND INSTABILITY IS HIGH BUT WE HAVE BEEN CAPPED SO FAR. A PRESSURE TROUGH STRETCHING FROM NORTHERN KANSAS ACROSS NORTHERN MISSOURI HAS PROVIDED THE FOCUS FOR STORM DEVELOPMENT ACROSS THE KS/NE/MO TRI STATE AREA OVER THE LAST COUPLE OF HOURS AND SOME OF THE HIGH RESOLUTION MODELS ARE DEVELOPING THIS ACTIVITY NORTHEASTWARD INTO OUR CWA HOWEVER SO FAR RADAR IMAGERY HAS SHOWN NO SIGN OF SUCH A SHIFT. HAVE GONE WITH SLIGHT CHANCE AND CHANCE POPS IN THE FORECAST ISSUANCE...HOWEVER...IF FORCING FROM AN APPROACHING SHORT WAVE PROVES SUFFICIENT THEN WE COULD SEE SOMEWHAT MORE WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS OUR CENTRAL AND SOUTHERN AREAS LATER THIS EVENING. SHEAR IS ALSO ADEQUATE FOR A SEVERE WEATHER THREAT SHOULD SUCH DEVELOPMENT OCCUR...AND THIS WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT SEVERAL HOURS. LATER TONIGHT THE LLJ WILL LIKELY KICK OFF ADDITIONAL STORMS...PROBABLY ACROSS OUR NORTH AND NORTHEAST ALONG AND NORTH OF AN EFFECTIVE WARM FRONT LINGERING FROM THE BAROCLINIC ZONE CREATED BY DIFFERENTIAL HEATING TODAY. ALL IN ALL LOW CONFIDENCE IN POPS THROUGH THE TONIGHT PERIOD. .LONG TERM /SATURDAY THROUGH FRIDAY/... CONVECTION MAY BE LINGERING OVER THE NORTHEAST EARLY SATURDAY. THE FRONTAL BOUNDARY WILL BE LIFTING NORTH INTO SATURDAY WITH THE PRIMARY FEATURE ALL THE WAY NORTH INTO CNTRL MN. THIS WILL ALLOW THE VERY WARM AND HUMID AIRMASS TO LIFT THROUGH THE ENTIRE STATE...THEREFORE HAVE ISSUED A HEAT ADVISORY TO THE NORTH OF THE WARNING HEADLINES. SHORTER DURATION AND A COUPLE DAY RELIEF PERIOD PRECLUDES WARNING IN THIS REGION. A COLD FRONT WILL BE SHIFTING SOUTHEAST AND WILL ENTER IOWA SATURDAY EVENING. THUNDERSTORM CHANCES WILL INCREASED ALONG THE BOUNDARY WITH THE GREATEST CHANCES OVER THE NORTHEAST. SEVERE WEATHER WILL CERTAINLY BE POSSIBLE ALONG THE BOUNDARY WITH A FORWARD PROPAGATING MCS BECOMING POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. THE COOLER AND DRIER AIR WILL CONTINUE TO DROP SOUTH ON SUNDAY WITH LOW CHANCES FOR POPS OVER THE FAR SOUTH INITIALLY. OTHERWISE COOLER AND MUCH DRIER AIR WITH DEWPOINTS FALLING BACK INTO THE LOW TO MID 60S. HIGH PRESSURE WILL BE IN PLACE ON MONDAY AND FAVOR THE OVERALL LESS AMPLIFIED ECMWF SOLUTION WITH MAINLY DRY ON MONDAY THEN SOME THUNDERSTORM CHANCES OVER THE FAR NORTH TUESDAY THROUGH EARLY THURSDAY THEN BOUNDARY SLIDES SOUTHEAST AGAIN ON FRIDAY AS ANOTHER MORE SIGNIFICANT WAVE SHOVES THE UPPER RIDGE BACK TO THE SOUTHEAST. && .AVIATION...23/00Z SHORT RANGE MODELS CONTINUE TO SUGGEST THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL IOWA SHORTLY AFTER 00Z. OUTFLOW BOUNDARY FROM NORTH CENTRAL IOWA THUNDERSTORMS MOVING SOUTH INTO CENTRAL IOWA MAY INITIATE THUNDERSTORMS. FORECAST THUNDERSTORM IN TEMPOS IN ALO AND DSM FOR A FEW HOURS THIS EVENING. ELSEWHERE...THERE IS ENOUGH UNCERTAINTY TO KEEP THUNDER OUT OF THE TAF OTHER THAN VCTS. AFTER EVENING CONVECTION...LOW-LEVEL JET INCREASES AFTER 06Z WHICH MAY PRODUCE MORE STORMS. THIS CONDITIONAL THREAT DOES NOT WARRANT ENOUGH OF A CHANCE TO INCLUDE IN TAFS. THERE SHOULD BE MVFR FOG LATE TONIGHT...ESPECIALLY NORTH. AFTER 14Z...WARM FRONT SHOULD BE NORTH OF THE STATE SO EXPECT SOUTHERLY FLOW AND VFR CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY IN EFFECT FROM 10 AM TIL 10 PM SATURDAY FOR EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...JOHNSON
Hazardous weather outlook, Jul 22, 4:18 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT FRI JUL 22 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>059-232130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 418 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAIN IS ALSO POSSIBLE. HEAT ADVISORY IS IN EFFECT SATURDAY AND SATURDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH THE WEEKEND. IAZ060>062-070>075-081>086-092>097-232130- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 418 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA UNTIL SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY MORNING. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH THE WEEKEND.
In the hours before
Local storm report, Jul 22, 8:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WATERLOO 42.49N 92.35W
07/22/2011 BLACK HAWK IA BROADCAST MEDIA
TREE DOWN AT 11TH AND WASHINGTON. SIZE UNKNOWN. TIME
ESTIMATED BY RADAR.
&&
SKOWLocal storm report, Jul 22, 8:20 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
820 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG KNOXVILLE 41.32N 93.10W
07/22/2011 MARION IA EMERGENCY MNGR
SEVERAL REPORTS OF POWERLINES DOWN IN THE CITY AND NEAR
THE RACETRACK. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Jul 22, 8:21 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 7 W PELLA 41.41N 93.05W
07/22/2011 M63 MPH MARION IA EMERGENCY MNGR
&&
SKOWLocal storm report, Jul 22, 8:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG SULLY 41.58N 92.85W
07/22/2011 JASPER IA LAW ENFORCEMENT
POWER LINES DOWN
&&
JJOHNSONLocal storm report, Jul 22, 8:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST CONRAD 42.22N 92.87W
07/22/2011 E50.00 MPH GRUNDY IA PUBLIC
&&
PODRAZIKLocal storm report, Jul 22, 9:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL OAKLAND ACRES 41.72N 92.82W
07/22/2011 E0.75 INCH JASPER IA LAW ENFORCEMENT
WINDS ALSO ESTIMATED AT 50 MPH.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 46 min |
| Jul 22, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 66 min |
| Jul 22, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 43 min |
| Jul 22, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 42 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 43 min |
| Jul 22, 10:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 43 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 47 min |
| Jul 23, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 45 min |
| Jul 23, 6:34 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jul 23, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 48 min |
| Jul 23, 6:47 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.